MAUDE Adverse Event Report: SMITH AND NEPHEW, INC. R3 36MM ID US CRMC LINER 54; PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL

SMITH AND NEPHEW, INC. R3 36MM ID US CRMC LINER 54; PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL
Catalog Number 71338954
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/15/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that dr.(b)(6) saw a patient in his office because of a ceramic-on-ceramic hip replacement that was done on (b)(6) 2010.Now the patient has came in with an audible squeak and audible clunk.Dr.(b)(6) is looking to revise this patient in mid (b)(6) 2018.
 
Event or Problem Description
It was reported that dr.Perry saw a patient in his office because of a ceramic-on-ceramic hip replacement that was done on (b)(6) 2010.The patient has came in with an audible squeek and audible clunk.Dr.Perry is looking to revise this patient in (b)(6) 2018.
 
Event or Problem Description
It was reported that (b)(6) saw a patient in his office because of a ceramic-on-ceramic hip replacement that was done on (b)(6) 2010.The patient had came in with an audible squeek and audible clunk.(b)(6) revised this patient on (b)(6) 2018.This case was revised to a oxinum head and poly.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical evaluation was conducted and all documents and/or images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical investigation.No relevant supporting clinical information has been provided to assist with a clinical investigation, and the patient's current condition is unknown.Therefore based on insufficient information, a thorough clinical assessment cannot be performed at this time.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
R3 36MM ID US CRMC LINER 54
Common Device Name
PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL
Manufacturer (Section D)
SMITH AND NEPHEW, INC.
1450 brooks road
memphis, tennessee
memphis 38116
MDR Report Key7912485
Report Number1020279-2018-01921
Device Sequence Number2255689
Product Code JDH
UDI-Device Identifier00885556021927
UDI-Public00885556021927
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Catalogue Number71338954
Device Lot Number08CT18373R
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/31/2018
Supplement Date Received by Manufacturer09/26/2018
01/08/2019
01/08/2019
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date10/26/2018
02/05/2019
03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(4); (B)(4); (B)(4)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR